MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT PS 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure the operator advanced the subject guidewire with the microcatheter towards the intracerebral occlusion.However, the subject guidewire looped back.Next, the operator brought the microcatheter to obtain more support and pulled the guidewire back but the tip of the subject guidewire has broken off and remained in the vessel.The subject guidewire was removed and the operator proceeded to remove the clots.Next, the operator used the stent retriever to remove the broken tip.There was a surgical delay of unknown length due to this event.The procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was noted to be fractured approximately 10cm from the distal tip.The guidewire nitinol tubing was noted to be broken 9cm from the distal tip.The guidewire distal tip was noted to be kinked/bent (shaped).The core wire distal end was observed through the distal tip dome.Functional inspection was not performed due to subject guidewire damage.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that "i advanced the guidewire with a microcatheter and then the guidewire looped back.I was on my way to an intracerebral occlusion.Micro brought up to get more support.Next, i wanted to pull the guidewire back so that the tip pointed up again.However, i noticed that a piece of tip remained in the vessel.Then the guidewire was removed, but the tip remained in the vessel.First removed the clots and then removed the tip of the guide wire with the stent retriever." additional information provided by the customer indicated that "at the end of the procedure i noticed some resistance.When i checked the wire and try to move the wire i noticed that the wire tip was loose".The guidewire was returned and it was confirmed that the guidewire was fractured and the distal 10cm section had separated, there was some additional fracturing noted to the nitinol tubing near the initial fracture/separation point.The distal tip of the guidewire was noted to be bent/shaped.The damage to the distal tip, bending/shaping, is indicative of excessive forces on the guidewire, it was noted that the physician did not shape the wire.It is probable that there may have been procedural and/or anatomical factors present during the clinical procedure, causing excessive force to the distal end of the guidewire causing it to fracture during manipulation of the guidewire in the distal vasculature.An assignable cause of procedural factors will be assigned to the reported and analyzed event: guidewire distal tip broken/fractured during use and to the analyzed event: guidewire distal end/tip kinked/bent, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT PS 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19068556
Report Number3012931345-2024-00058
Device Sequence Number4732519
Product Code MOF
UDI-Device Identifier07613327508598
UDI-Public07613327508598
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Catalogue NumberSSFT215PRE
Device Lot Number0000551872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer06/09/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER PLUS CATHETER (NON-STRYKER); STENT RETRIEVER (UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown